Check labels of cold and flu medicines for acetaminophen (the active ingredient in Tylenol). Used correctly, acetaminophen is safe and effective with a lower risk of stomach upset than other over-the-counter pain relievers. However, taking multiple products that contain the compound can be dangerous. Acetaminophen overuse is the most common cause of liver failure in the United States. Acetaminophen is found in Excedrin, NyQuil, and a number of multisymptom cold medicines. Prescribed pain medicines may contain it, too. Your pharmacist can recommend the daily maximum amount of acetaminophen-containing medications that is safe.
The Post Week In Review can be read every Friday. Bob Sassone rounds up the week's news in pop culture, books, food, technology, health, and current events, looks back at important moments in history, and gives a preview of upcoming holidays and events.